Alert archive / Florida / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 79, NWS Tallahassee, FL

June 15, 2018Jefferson County, Madison County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 15, 2018, 2:27 PM EDT for Jefferson County, Madison County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2018, 2:27 PM EDT (18:27 UTC)
Expired
Jun 15, 2018, 3:00 PM EDT
In force
33 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Jefferson County, FL, Madison County, FL

The radar

The Tallahassee radar (KTLH), 58 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.5 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2018-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 375 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2018-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
375 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
839 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

336 
WUUS52 KTAE 151827
SVRTAE
FLC065-079-151900-
/O.NEW.KTAE.SV.W.0079.180615T1827Z-180615T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
227 PM EDT FRI JUN 15 2018

The National Weather Service in Tallahassee has issued a

* Severe Thunderstorm Warning for...
  Northeastern Jefferson County in Big Bend of Florida...
  Western Madison County in Big Bend of Florida...

* Until 300 PM EDT.

* At 227 PM EDT, severe thunderstorms were located along a line
  extending from Monticello to 22 miles west of Madison to 17 miles
  northwest of Perry, moving east at 30 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Monticello, Greenville, Dills, Moseley Hall, Ebb, Lamont, Aucilla,
  Lois, Eridu, Nash, Drifton, Casa Blanco, Montivilla, Ashville and
  Sirmans.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3030 8352 3030 8382 3028 8384 3027 8388
      3037 8387 3057 8395 3063 8379 3061 8356
      3046 8346
TIME...MOT...LOC 1827Z 257DEG 27KT 3054 8385 3037 8377 3031 8377 

HAIL...<.75IN
WIND...60MPH
 
$$

WD
2 follow-up statements
325 
WWUS52 KTAE 151844
SVSTAE

Severe Weather Statement
National Weather Service Tallahassee FL
244 PM EDT FRI JUN 15 2018

FLC065-079-151900-
/O.CON.KTAE.SV.W.0079.000000T0000Z-180615T1900Z/
Jefferson FL-Madison FL-
244 PM EDT FRI JUN 15 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR NORTHEASTERN JEFFERSON AND WESTERN MADISON COUNTIES...

At 243 PM EDT, severe thunderstorms were located along a line
extending from 8 miles east of Monticello to 15 miles west of Madison
to 16 miles north of Perry, moving east at 30 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Greenville, Dills, Moseley Hall, Ebb, Aucilla, Eridu, Ashville and
Sirmans.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3030 8352 3030 8381 3048 8381 3062 8383
      3063 8379 3061 8356 3046 8346
TIME...MOT...LOC 1843Z 269DEG 26KT 3056 8373 3045 8368 3033 8367 

HAIL...<.75IN
WIND...60MPH
 
$$

WD
321 
WWUS52 KTAE 151858
SVSTAE

Severe Weather Statement
National Weather Service Tallahassee FL
258 PM EDT FRI JUN 15 2018

FLC065-079-151908-
/O.EXP.KTAE.SV.W.0079.000000T0000Z-180615T1900Z/
Jefferson FL-Madison FL-
258 PM EDT FRI JUN 15 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JEFFERSON AND
WESTERN MADISON COUNTIES WILL EXPIRE AT 300 PM EDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

LAT...LON 3030 8352 3030 8381 3048 8381 3062 8383
      3063 8379 3061 8356 3046 8346
TIME...MOT...LOC 1858Z 257DEG 27KT 3058 8361 3047 8356 3035 8355 

$$

WD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 9:39 AM EDT, 4 hours 48 minutes earlier.

Area forecast discussion, Jun 15, 9:39 AM EDT, 4 hours 48 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
939 AM EDT Fri Jun 15 2018

.UPDATE...

No significant changes to the previous forecast appear necessary.
The 12z KTAE sounding remains seasonably moist with the a
precipitable water value of 1.86 inches. Convection today will be
enhanced by a weak upper level vort max across southeastern
Alabama. Localized heavy rainfall will be the main threat today
with the highest PoPs across the western half of the area and
across the Florida panhandle and big bend with some sea breeze
influence.

&&

.PREV DISCUSSION [649 AM EDT]...

.NEAR TERM [Through Today]...

A weak upper level vort max across southeastern Alabama will slide
eastward today. This will help to enhance typical summertime
convection across the CWA with PoPs ranging from 30-70% with the
higher values to the west closer to the upper level feature. Have
already seen convection across southeast Alabama (although that is
weakening) and the Florida Panhandle. Overall will continue with an
earlier start to convection today that we have seen the past few
days with more widespread activity by mid to late morning.
Widespread convection today, with an earlier start, will limit highs
to the mid to upper 80s.

.SHORT TERM [Tonight Through Sunday]...

In the upper levels a ridge will be over the Southeast. At the
surface a weak pressure gradient will be in place with high pressure
centered off the Atlantic Coast. A very weak boundary will move
through late Saturday night. Low level flow will be southerly on
Saturday and low level moisture will remain high. The wet pattern
continues on Saturday with daytime POPs of 40 to 60 percent. Sunday
will be slightly drier with 30 to 40 percent POPs. Late evening POPs
will be 20 to 40 percent as showers and thunderstorms will be slow
to dissipate. Mostly cloudy skies are expected. Lows will be in the
lower 70s. Highs will be 85 to 90 degrees on Saturday, lower to the
west due to increased cloud cover and rain. On Sunday highs will be
in the upper 80s and lower 90s.

.LONG TERM [Sunday Night Through Friday]...

In the upper levels a ridge will be over the Southeast. At the
surface weak high pressure will be in place. With mainly southerly
flow over the region low-level moisture will remain high. Scattered
showers and thunderstorms are likely in the afternoon/evening hours
with POPs of 40 to 50 percent. POPs will be 20 to 30 percent at
night. Lows will be in the lower 70s. Highs will be in the lower 90s.

.AVIATION [Through 12Z Saturday]...

Brief IFR to MVFR conditions are possible this morning over the
next hour or two, with the better chances at ABY and DHN.
Convection will increase by mid morning and affect TAF sites near
DHN and ECP initially with it spreading eastward as the day
progresses.

.MARINE...

Light southwesterly winds will continue through Friday night. Winds
will be light and southerly on Saturday and variable on Sunday. Seas
will be 1 to 2 feet through the weekend.

.FIRE WEATHER...

With RH values above critical thresholds, there are no fire weather
concerns for the next few days.

.HYDROLOGY...

The wet pattern will continue. One to two inches of rain is
predicted through Saturday, with the higher amounts in the Florida
Panhandle and SE Alabama. Flooding of low lying areas and ponding of
water on roadways will be possible. Most local rivers are below
action stage and steady or falling. The Shoal River is in action
stage at Mossy Head.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   88  70  90  71  91 /  60  20  40  20  20
Panama City   84  75  85  75  87 /  60  20  30  10  20
Dothan        87  72  87  72  90 /  50  30  50  30  30
Albany        88  72  89  72  90 /  40  30  40  30  30
Valdosta      89  71  90  72  91 /  40  20  40  20  30
Cross City    88  72  90  72  90 /  30  10  30  10  30
Apalachicola  86  76  86  75  88 /  40  10  30  10  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

UPDATE...DVD
NEAR TERM...Fieux
SHORT TERM...McD
LONG TERM...McD
AVIATION...Fieux
MARINE...McD
FIRE WEATHER...Fieux
HYDROLOGY...McD

In the hours before

Special weather statement, Jun 15, 1:34 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
134 PM EDT FRI JUN 15 2018

GAZ158-151800-
Thomas GA-
134 PM EDT FRI JUN 15 2018

...SIGNIFICANT WEATHER ADVISORY FOR THOMAS COUNTY UNTIL 200 PM EDT...

At 134 PM EDT, Doppler radar was tracking a strong thunderstorm near
Thomasville, moving east at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Thomasville, Ochlocknee, Pavo, Coolidge, Barwick, Thomasville
Municipal A/P, Dillon, Enon, Patten, Merrillville, Chastain,
Dawesville, Quality, Newark, Pasco, Hollis and Oaklawn.

LAT...LON 3083 8374 3077 8408 3085 8408 3087 8407
      3088 8408 3092 8408 3097 8412 3108 8412
      3108 8401 3104 8400 3104 8380 3103 8379
      3103 8378 3104 8378 3104 8374
TIME...MOT...LOC 1734Z 251DEG 20KT 3089 8406

42-DVD
Special weather statement, Jun 15, 1:37 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
137 PM EDT FRI JUN 15 2018

FLZ017-151800-
Leon FL-
137 PM EDT FRI JUN 15 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEON COUNTY UNTIL
200 PM EDT...

At 137 PM EDT, Doppler radar was tracking a strong thunderstorm near
Florida A And M, or near Tallahassee, moving east at 15 mph.

Winds near 40 mph will be possible with this storm.

Locations impacted include...
Tallahassee, Woodville, Florida A And M, Belair, Ralford Greenway,
Apalachee Regional Park, Indian Head Acres, Chaires Crossroads,
Tallahassee Memorial Hosp, Baum, Lutterloh, Capitola, Fallschase,
Chaires, Southwood, Leon County Civic Center, North Florida
Fairgrounds, Kleman Plaza, Tom Brown Park and State Capital Complex.

LAT...LON 3032 8428 3045 8429 3055 8404 3052 8403
      3052 8404 3046 8404 3044 8407 3029 8408
TIME...MOT...LOC 1737Z 258DEG 14KT 3038 8425

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 2:04 AM EDTSpecial Weather StatementTAEWalton26 min
Jun 15, 1:37 PM EDTSpecial Weather StatementTAELeon23 min
Jun 15, 1:46 PM EDTSevere Thunderstorm WarningTAEJefferson, Leon44 min
Jun 15, 2:57 PM EDTSpecial Weather StatementTAEMadison33 min

Nearby

Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.